Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jan 18, 2015, 5:31 PM EST for Suffolk County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2015, 5:31 PM EST (22:31 UTC)
- Expired
- Jan 18, 2015, 6:15 PM EST
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 6 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS51 KOKX 182231
SVROKX
NYC103-182315-
/O.NEW.KOKX.SV.W.0001.150118T2231Z-150118T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
531 PM EST SUN JAN 18 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 615 PM EST
* AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MOUNT SINAI TO CORAM TO DAVIS PARK...MOVING NORTHEAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHIRLEY AND MIDDLE ISLAND AROUND 535 PM EST...
ROCKY POINT AND MASTIC BEACH AROUND 540 PM EST...
CENTER MORICHES AND BROOKHAVEN NATIONAL LABORATORY AROUND 545 PM
EST...
MANORVILLE AROUND 550 PM EST...
WADING RIVER AROUND 555 PM EST...
CALVERTON AROUND 600 PM EST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO SAFELY
TO THE NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWEET US
@NWSNEWYORKNY OR E MAIL US AT OKX.SPOTTERS@NOAA.GOV
&&
LAT...LON 4070 7295 4071 7296 4074 7291 4073 7290
4075 7289 4075 7292 4073 7295 4074 7297
4095 7311 4098 7310 4097 7306 4098 7283
4097 7278 4099 7270 4080 7260
TIME...MOT...LOC 2230Z 194DEG 35KT 4096 7302 4090 7298
4038 7272
$$
FORECASTER: GOODMAN2 follow-up statements
809
WWUS51 KOKX 182252
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
552 PM EST SUN JAN 18 2015
NYC103-182315-
/O.CON.KOKX.SV.W.0001.000000T0000Z-150118T2315Z/
SUFFOLK NY-
552 PM EST SUN JAN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SUFFOLK COUNTY...
AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADING RIVER TO WESTHAMPTON TO 24 MILES SOUTH OF
WESTHAMPTON...MOVING NORTH AT 45 MPH.
LAT...LON 4080 7260 4076 7276 4098 7283 4097 7278
4099 7270
TIME...MOT...LOC 2251Z 191DEG 41KT 4096 7280 4085 7272
4053 7255
$$
GOODMAN291
WWUS51 KOKX 182312
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EST SUN JAN 18 2015
NYC103-182321-
/O.EXP.KOKX.SV.W.0001.000000T0000Z-150118T2315Z/
SUFFOLK NY-
612 PM EST SUN JAN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
615 PM EST...
THE LINE HAS WEAKENED AND MOVED EAST OF THE WARNED AREA.
LAT...LON 4080 7260 4076 7276 4098 7283 4097 7278
4099 7270
TIME...MOT...LOC 2311Z 191DEG 41KT 4118 7274 4107 7266
4075 7249
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 4:21 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 18, 4:21 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EST SUN JAN 18 2015
.SYNOPSIS...
WEAK LOW PRESSURE IN THE DELMARVA REGION LATE THIS AFTERNOON WILL
PASS OVER LONG ISLAND THIS EVENING...THEN MOVE THROUGH NEW ENGLAND
LATER TONIGHT ON ITS WAY INTO THE CANADIAN MARITIMES THROUGH
MONDAY NIGHT AS HIGH PRESSURE BUILDS FROM THE WEST. A SECONDARY
COLD FRONT WILL MOVE ACROSS ON MONDAY. AN ALBERTA CLIPPER LOW WILL
PASS SOUTH OF LONG ISLAND MID WEEK. HIGH PRESSURE WILL THEN RETURN
THEREAFTER UNTIL NEXT WEEKEND. ANOTHER STORM SYSTEM WILL APPROACH
FROM THE WEST ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERAL NEAR TERM ISSUES TO DEAL WITH ATTM...
FIRST...TEMPS NORTH/WEST OF NYC CONTINUE TO SLOWLY WARM...WITH
TEMPS ABOVE FREEZING FOR A LONG ENOUGH PD OF TIME IN MOST PLACES
TO ALLOW ADVY TO EXPIRE. MAY ISSUE FOLLOWUP SPS FOR POSSIBILITY OF
LEFTOVER ICY SPOTS INTO THIS EVENING.
NEXT...BANDS OF HEAVY RAIN...ONE FROM THE LOWER HUDSON VALLEY
DOWN INTO NYC AND ANOTHER JUST AHEAD OF THE DEVELOPING SFC LOW OVER
SOUTHERN NJ AND DELMARVA...WILL PASS OVER THE AREA INTO THIS
EVENING AND CONTINUE TO PRODUCE FLOODING...WITH AREAL FLOOD
WARNINGS ALREADY ISSUED FOR NYC METRO.
NEXT...LOW-TOPPED LINE OF TSTMS FROM NYC INTO THE COASTAL
WATERS...COULD PRODUCE GUSTY WINDS ACROSS NYC AND LONG ISLAND AS
IT TAPS INTO 50-60 KT SOUTHERLY H8 JET. RADAR SHOWS TRAIN OF
GRAVITY WAVES ACCOMPANYING THE CONVECTION THAT COULD HELP
TRANSPORT SOME OF THIS WIND TO THE SFC DESPITE LL INVERSION IN
PLACE.
FINALLY...ONSHORE FLOW OF MOIST AIR WITH DEWPOINTS IN THE MID 40S
PASSING OVER COLD WATERS IN THE UPPER 30S AND LOWER 40S HAS LED TO
DEVELOPMENT OF FOG ALONG THE COAST. THIS FOG COULD BE LOCALLY
DENSE...ESPECIALLY OUT AHEAD OF THE FIRST BAND OF HEAVY RAIN.
THE DEVELOPING SFC LOW SHOULD PASS OVER ERN LONG ISLAND EARLY THIS
EVE...WITH PRECIP QUICKLY TAPERING OFF IN ITS WAKE. COLD AIR
WRAPPING IN BEHIND THE LOW COULD RESULT IN SOME SPOTTY LIGHT
FREEZING RAIN AND/OR SNOW WELL INLAND BEFORE PRECIP SHUTS OFF.
THEN EXPECT CLEARING SKIES OVERNIGHT...WITH LOWS FROM THE UPPER 20S
AND LOWER 30S INLAND...TO THE MID 30S FOR NYC AND LONG ISLAND...TO
THE UPPER 30S ACROSS THE FORKS OF LONG ISLAND. BLACK ICE LIKELY
OVERNIGHT ACROSS MANY INTERIOR SECTIONS...WILL LIKELY ISSUE SPS TO
ADDRESS THIS ONCE ONGOING FLOODING CONCERNS WANE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
OVERALL IN THE MID LEVELS...MULTIPLE SHORTWAVES MOVE ACROSS DURING
THE WEEK INTO NEXT WEEKEND. THIS WILL REINFORCE COLD AIR ADVECTION
WITH EACH ONE. A COLD PATTERN EVIDENT IN THE UPPER LEVELS WITH THE
MAIN JET STREAM STAYING SOUTH OF THE REGION. THE MAIN FEATURES
ARE CYCLONIC FLOW AND PERHAPS A FEW SNOW AND RAIN SHOWERS FOR
MONDAY. THERE WILL BE STRONG COLD AIR ADVECTION. PRESSURE GRADIENT
WEAKENS TUESDAY. HIGHS STAY MAINLY IN THE 30S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A CLIPPER LOW WILL BE MOVING JUST SOUTH OF LONG ISLAND IN THE
MIDWEEK PERIOD. THERE HAS BEEN VARIABILITY SOUTH AND NORTH WITH
THE TRACK AND ITS ASSOCIATED MOISTURE FIELD AS WELL AS THE TIMING
BETWEEN THE DIFFERENT MODELS. POTENTIAL IS THERE FOR A FEW INCHES
OF SNOW WITH SOME MODEL SOLUTIONS INCLUDING THE 12Z ECMWF KEEPING
MOST PRECIP SOUTH OF LONG ISLAND WEDNESDAY AND WEDNESDAY NIGHT.
ANOTHER SHORTWAVE MOVES THROUGH THURSDAY AND THURSDAY NIGHT. AT THE
SURFACE THOUGH...WEAK HIGH PRESSURE WILL BE MOVING IN THURSDAY AND
THURSDAY NIGHT. YET ANOTHER SHORTWAVE...A LITTLE LARGER AMPLITUDE
MOVES IN FOR NEXT WEEKEND WITH PARENT LOW PRESSURE NORTH OF THE
REGION. A SLIGHT CHANCE FOR SNOW SHOWERS NEXT WEEKEND WITH COLD AIR
ADVECTION CONTINUING.
HIGHS STAY MAINLY IN THE 30S...COLDEST THURSDAY THROUGH SATURDAY
WITH VALUES MAINLY IN THE LOWER 30S FOR THOSE DAYS.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
LOW PRES OVER THE DELMARVA WILL DEEPEN AND TRACK OVER THE REGION
THIS EVE...AND INTO CANADA ON MON.
WIDESPREAD IFR AND LIFR LATE THIS AFTN WITH RAIN HVY AT TIMES.
LOCALLY DENSE FG AHEAD OF THE RAIN WILL IMPACT KBDR AND PERHAPS KISP
AND KGON.
ISOLD TSTMS FROM THE CITY EWD THIS EVE WITH THE HEAVIEST RAIN.
COVERAGE TOO SPARSE TO INCLUDE IN THE TAFS.
RAPID IMPROVEMENT AFT 00Z FROM W TO E AS DRY AIR FLOWS INTO THE
REGION. KSWF COULD END AS A BRIEF PERIOD OF SNOW OR RASN. BECOMING
VFR BY 05Z-08Z WITH VFR ON MON.
THERE COULD BE AN ISOLD SHSN/FLURRY MON WITH CIGS AROUND 4000 FT.
LGT AND VRB FLOW MOST OF THE AREA UNTIL AROUND 00Z CITY AND LATER E
AND WLY WINDS KICK IN. ERN ARPTS BEFORE THE FROPA SE WINDS A LITTLE
STRONGER AT TIMES ABV 10 KT.
LOCALLY STRONGER WINDS GUSTING UP TO 20KT INVOF TSTMS THIS EVE.
LLWS WILL CONTINUE TO DECREASE FROM W TO E THRU 00Z.
.OUTLOOK FOR 18Z MONDAY THROUGH THU...
.REST OF MON...VFR BUT CHC FOR A SHSN OR FLURRY. WEST WINDS 10-20 KT
WITH G20-30 KT.
.TUE...VFR.
.WED...MVFR OR LOWER CONDS POSSIBLE IN SNOW.
.WED NIGHT...VFR.
.THU...VFR. NW WINDS G15-20KT.
&&
.MARINE...
SCA CONDS CONTINUE ON THE OCEAN...WITH S FLOW GUSTING TO 30 KT AND
PRODUCING 5-10 FT SEAS THIS EVENING. FINE LINE OF SHOWERS/TSTMS
AHEAD OF APPROACHING LOW PRESSURE COULD PRODUCE BRIEF 40-KT
WINDS INTO THIS EVENING...WITH SMW ISSUED. AFTER THE LOW
PASSES...WLY FLOW WITH SCA CONDS SHOULD DEVELOP ON ALL
WATERS BY LATE TONIGHT...WITH GUSTS UP TO 25 KT.
SCA CONTINUES MONDAY WITH DECENT COLD AIR ADVECTION ALLOWING
EFFICIENT VERTICAL MIXING OVER THE WATERS. THIS DECREASES
PARTIALLY MONDAY NIGHT BUT THE FREQUENCY OF 25 KT GUSTS SHOULD
DECREASE ACROSS THE NON-OCEAN WATERS. THE SCA CONDITIONS COULD
LINGER INTO TUESDAY. FROM TUESDAY NIGHT THROUGH THURSDAY
OVERALL...A DOWNWARD TREND IN CONDITIONS FORECAST TO BELOW SCA
WITH RELATIVELY WEAK PRESSURE GRADIENTS IN PLACE.
&&
.HYDROLOGY...
STORM TOTAL RAINFALL OF 1.5 TO 2.25 INCHES EXPECTED FROM NYC METRO
UP INTO SW CT...WITH LESSER AMTS OF 0.75 TO 1.5 INCH TO THE NW AND
E. AREAL FLOOD WARNINGS HAVE BEEN ISSUED FOR NYC METRO...WITH
SOME SMALL STREAMS HAVING GONE OVER BANK FULL.
ICE ON THE WALLKILL AND YANTIC RIVERS IS CAUSING MINOR
FLUCTUATIONS IN RIVER LEVELS AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FREEZING RAIN ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NYZ067-069.
NJ...FREEZING RAIN ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NJZ002-004-103.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM MONDAY TO MIDNIGHT EST MONDAY
NIGHT FOR ANZ330-335-338-340-345.
DENSE FOG ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ330-335-
340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...GOODMAN/JM
NEAR TERM...GOODMAN
SHORT TERM...JM
LONG TERM...JM
AVIATION...JMC
MARINE...GOODMAN/JM
HYDROLOGY...GOODMANHazardous weather outlook, Jan 18, 4:32 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 432 PM EST SUN JAN 18 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-192145- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 432 PM EST SUN JAN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ345-192145- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 432 PM EST SUN JAN 18 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-350-353-355-192145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 432 PM EST SUN JAN 18 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-192145- NEW YORK HARBOR- 432 PM EST SUN JAN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jan 18, 4:46 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FREEZING RAIN NEW HAVEN 41.31N 72.92W
01/18/2015 U0.00 INCH NEW HAVEN CT PRINT MEDIA
*** 1 FATAL *** FEMALE MOTORIST STRUCK A UTILITY POLE
ON NORTH FRONTAGE ROAD DUE TO ICY CONDITIONS.
&&
DSLocal storm report, Jan 18, 4:56 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
456 PM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FREEZING RAIN HARRISON 40.74N 74.15W
01/18/2015 M0.20 INCH HUDSON NJ TRAINED SPOTTER
&&
DSLocal storm report, Jan 18, 5:07 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FREEZING RAIN PORT JERVIS 41.38N 74.69W
01/18/2015 U0.00 INCH ORANGE NY TRAINED SPOTTER
JEEP RAN OFF INTERSTATE 84 NEAR EXIT 1 INTO DELAWARE
RIVER DUE TO ICY CONDITIONS.
&&
DSLocal storm report, Jan 18, 5:09 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FREEZING RAIN FAIR LAWN 40.94N 74.12W
01/18/2015 U0.00 INCH BERGEN NJ TRAINED SPOTTER
SEVERAL MOTOR VEHICLE ACCIDENTS IN AREA OF VIRGINIA AVE
CLOSING RT 208 DUE TO ICY ROADS.
0745 AM FREEZING RAIN BRONX 40.85N 73.87W
01/18/2015 U0.00 INCH BRONX NY EMERGENCY MNGR
20 CAR MULTI VECHILE ACCIDENT WITH ENTRAPMENT DUE TO
ICING
0758 AM FREEZING RAIN MANHATTAN 40.78N 73.97W
01/18/2015 U0.00 INCH NEW YORK NY TRAINED SPOTTER
STREETS WERE A SHEET OF ICE BETWEEN MADISON AND 96TH ST
0800 AM FREEZING RAIN PARAMUS 40.95N 74.07W
01/18/2015 U0.00 INCH BERGEN NJ TRAINED SPOTTER
SEVERAL CARS SPUN OUT IN AREA OF RT 4 AND RT 17. ROAD
CLOSURE UNDERWAY DUE TO ICY ROADS.
0800 AM FREEZING RAIN NEW HAVEN 41.31N 72.92W
01/18/2015 U0.00 INCH NEW HAVEN CT PRINT MEDIA
*** 1 FATAL *** FEMALE MOTORIST STRUCK A UTILITY POLE
ON NORTH FRONTAGE ROAD DUE TO ICY CONDITIONS.
0804 AM FREEZING RAIN RICHMOND 40.57N 74.13W
01/18/2015 U0.00 INCH RICHMOND NY DEPT OF HIGHWAYS
BOTH DIRECTIONS OF OUTERBRIDGE CROSSING HAVE ALL LANES
BLOCKED DUE TO ICING
0815 AM FREEZING RAIN RIDGEWOOD 40.98N 74.11W
01/18/2015 M0.10 INCH BERGEN NJ TRAINED SPOTTER
ICE ACCRETION RANGED 0.05 TO 0.10 ON ALL SURFACES.
NUMEROUS ACCIDENTS AND FALLS. NUMEROUS ROADS CLOSING DUE
TO ICY CONDITIONS.
0821 AM FREEZING RAIN SMITHTOWN 40.86N 73.21W
01/18/2015 U0.00 INCH SUFFOLK NY DEPT OF HIGHWAYS
NY 25 EW AREA OF OLD WILLETS PATH... ALL LANES CLOSED
DUE TO ICING
0827 AM FREEZING RAIN MELVILLE 40.78N 73.41W
01/18/2015 U0.00 INCH SUFFOLK NY DEPT OF HIGHWAYS
NORTHERN STATE PARKWAY EXIT 40... RT 110... TO VETS
HIGHWAY... ALL LANES CLOSED DUE TO ICING
0830 AM FREEZING RAIN SOUND BEACH 40.96N 72.97W
01/18/2015 U0.00 INCH SUFFOLK NY PUBLIC
ROADS WERE A SHEET OF ICE IN SOUND BEACH AND PORT JEFF.
0831 AM FREEZING RAIN BAYONNE 40.66N 74.11W
01/18/2015 U0.00 INCH HUDSON NJ BROADCAST MEDIA
GOETHALS... AND BAYONNE BRIDGES CLOSED
0845 AM FREEZING RAIN SHIRLEY 40.80N 72.87W
01/18/2015 U0.00 INCH SUFFOLK NY NWS EMPLOYEE
3 CAR ACCIDENT DUE TO ICING ON WILLIAM FLOYD PARKWAY
JUST SOUTH OF BNL... CLOSING THE ROAD WITHIN THE
VICINITY OF THE ACCIDENT
0845 AM FREEZING RAIN WANTAGH 40.67N 73.51W
01/18/2015 M0.02 INCH NASSAU NY TRAINED SPOTTER
A FEW HUNDRETHS OF AN INCE OF ICE ACRETION.
0856 AM FREEZING RAIN LEONIA 40.86N 73.99W
01/18/2015 U0.00 INCH BERGEN NJ BROADCAST MEDIA
ICING CAUSED A SERIES OF ACCIDENTS ON THE NJ TURNPIKE
IN THE LEONIA AREA THAT INVOLVED UP TO 38 CARS.
0900 AM FREEZING RAIN BRIDGEPORT 41.19N 73.20W
01/18/2015 E0.01 INCH FAIRFIELD CT CO-OP OBSERVER
REPORTED ICY ROADS IN THE LOCAL AREA OF SUCCESS HILL
0900 AM FREEZING RAIN YORKTOWN 41.30N 73.81W
01/18/2015 U0.00 INCH WESTCHESTER NY PRINT MEDIA
*** 5 INJ *** VEHICLE ROLLOVER ACCIDENT DUE TO ICY
CONDITIONS ON NORTHBOUND TACONIC STATE PARKWAY AT ROUTE
202 EXIT
0940 AM FREEZING RAIN NEW LONDON 41.35N 72.10W
01/18/2015 U0.00 INCH NEW LONDON CT PRINT MEDIA
*** 11 INJ *** 22 VEHICLES INVOLVED IN ACCIDENT ON
INTERSTATE 95 SOUTHBOUND EXIT 83 OFF RAMP.
0945 AM FREEZING RAIN NORWALK 41.09N 73.42W
01/18/2015 M0.10 INCH FAIRFIELD CT PUBLIC
PUBLIC
1012 AM FREEZING RAIN NEW CITY 41.15N 73.99W
01/18/2015 U0.00 INCH ROCKLAND NY PUBLIC
WEST CLARKSTOWN ROAD WAS A SHEET OF ICE
1115 AM FREEZING RAIN HARRISON 40.74N 74.15W
01/18/2015 M0.20 INCH HUDSON NJ TRAINED SPOTTER
0100 PM FREEZING RAIN MONTGOMERY AIRPORT 41.51N 74.26W
01/18/2015 M0.12 INCH ORANGE NY ASOS
ASOS
0100 PM FREEZING RAIN DANBURY AIRPORT 41.37N 73.48W
01/18/2015 M0.17 INCH FAIRFIELD CT ASOS
ASOS
0100 PM FREEZING RAIN MERIDEN 41.54N 72.80W
01/18/2015 M0.07 INCH NEW HAVEN CT ASOS
ASOS
0100 PM FREEZING RAIN SOMERS 41.33N 73.69W
01/18/2015 M0.10 INCH WESTCHESTER NY TRAINED SPOTTER
TRAINED SPOTTER
0430 PM FREEZING RAIN CORNWALL ON HUDSON 41.44N 74.02W
01/18/2015 M0.10 INCH ORANGE NY TRAINED SPOTTER
TRAINED SPOTTER
0451 PM FREEZING RAIN PORT JERVIS 41.38N 74.69W
01/18/2015 U0.00 INCH ORANGE NY TRAINED SPOTTER
JEEP RAN OFF INTERSTATE 84 NEAR EXIT 1 INTO DELAWARE
RIVER DUE TO ICY CONDITIONS.
&&
DSSpecial weather statement, Jan 18, 5:25 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EST SUN JAN 18 2015
NYZ078>081-190030-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
525 PM EST SUN JAN 18 2015
...STRONG THUNDERSTORMS WILL IMPACT EASTERN SUFFOLK COUNTY...
AT 522 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT JEFFERSON TO
MEDFORD TO 58 MILES SOUTHEAST OF DAVIS PARK...OR ALONG A LINE
EXTENDING FROM PORT JEFFERSON TO MEDFORD TO 61 MILES SOUTHEAST OF
ROBERT MOSES STATE PARK...AND MOVING NORTHEAST AT 35 MPH.
THESE STORMS WILL BE...
NEAR YAPHANK BY 530 PM.
NEAR SHIRLEY BY 535 PM.
NEAR ROCKY POINT BY 540 PM.
NEAR CENTER MORICHES BY 545 PM.
NEAR WADING RIVER BY 550 PM.
NEAR CALVERTON BY 555 PM.
WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN
WITH THIS LINE OF STORMS COULD ALSO CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4105 7188 4109 7191 4100 7210 4111 7208
4113 7213 4106 7210 4104 7220 4111 7233
4127 7199 4128 7203 4129 7201 4129 7203
4099 7262 4098 7312 4092 7317 4074 7302
4075 7289 4069 7299 4069 7298
GOODMANSpecial weather statement, Jan 18, 5:27 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EST SUN JAN 18 2015
CTZ006>008-010>012-190030-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
527 PM EST SUN JAN 18 2015
...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NEW LONDON COUNTIES...
AT 525 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATERBURY TO WADING
RIVER ON LONG ISLAND...MOVING NORTHEAST AT 35 MPH.
THESE STORMS WILL BE...
NEAR WALLINGFORD BY 535 PM.
NEAR NORTH BRANFORD BY 540 PM.
NEAR GUILFORD BY 545 PM.
NEAR NORTH MADISON BY 550 PM.
NEAR PORTLAND BY 555 PM.
NEAR EAST HAMPTON BY 605 PM.
WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN
WITH THESE STORMS COULD ALSO CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4142 7179 4140 7184 4131 7185 4132 7219
4128 7220 4125 7235 4123 7276 4124 7290
4128 7292 4123 7298 4161 7306 4164 7293
4157 7294 4155 7286 4164 7265 4165 7250
4159 7244 4160 7234 4165 7233 4164 7180
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 12:35 PM EST | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 115 min |
| Jan 18, 12:41 PM EST | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 2 hr |
| Jan 18, 2:05 PM EST | Areal Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 4 hr |
| Jan 18, 2:13 PM EST | Areal Flood Warning | OKX | Rockland, Westchester | 4 hr |
| Jan 18, 2:43 PM EST | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 2 hr |
| Jan 18, 3:01 PM EST | Special Marine Warning | OKX | 119 min | |
| Jan 18, 3:06 PM EST | Special Weather Statement | OKX | New York | 54 min |
| Jan 18, 3:24 PM EST | Special Weather Statement | OKX | Nassau, Queens, Suffolk | 81 min |
| Jan 18, 3:51 PM EST | Areal Flood Advisory | OKX | Nassau, Suffolk | 114 min |
| Jan 18, 4:25 PM EST | Marine Dense Fog Advisory | OKX | 4 hr | |
| Jan 18, 5:11 PM EST | Freezing Rain Advisory | OKX | Orange, Putnam | 3 hr |
| Jan 18, 5:21 PM EST | Special Marine Warning | OKX | 99 min | |
| Jan 18, 5:22 PM EST | Special Marine Warning | OKX | 113 min | |
| Jan 18, 5:25 PM EST | Special Weather Statement | OKX | Suffolk | 2 hr |
| Jan 18, 6:37 PM EST | Special Marine Warning | OKX | 113 min | |
| Jan 18, 6:44 PM EST | Special Marine Warning | OKX | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.